Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 22, NWS Great Falls, MT

September 22, 2013

NWS Great Falls, MT issued this high wind warning at Sep 22, 2013, 2:01 PM MDT. It took effect at Sep 22, 2013, 9:00 PM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2013, 2:01 PM MDT (20:01 UTC)
In effect from
Sep 22, 2013, 9:00 PM MDT
Expired
Sep 23, 2013, 8:24 PM MDT
In force
23 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS75 KTFX 222001
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
201 PM MDT SUN SEP 22 2013

MTZ009-048-231200-
/O.UPG.KTFX.HW.A.0016.130923T0000Z-130924T0600Z/
/O.NEW.KTFX.HW.W.0022.130923T0300Z-130924T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
201 PM MDT SUN SEP 22 2013

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
MDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  EVENING AND BECOME STRONG AFTER MIDNIGHT. STRONG WINDS WILL
  CONTINUE INTO MONDAY BEFORE DIMINISHING LATE MONDAY EVENING. THE
  STRONG WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS FOR THOSE
  TRAVELING IN HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
  65 MPH ARE POSSIBLE. 

* OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND LIGHT SNOW
  IN THE MOUNTAINS COULD CAUSE POOR VISIBILITIES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-231200-
/O.UPG.KTFX.HW.A.0016.130923T1200Z-130924T0600Z/
/O.NEW.KTFX.HW.W.0022.130923T1200Z-130924T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
201 PM MDT SUN SEP 22 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT
MDT MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE MONDAY 
  MORNING AND COULD BECOME STRONG BY MONDAY AFTERNOON. WINDS 
  WILL DIMINISH MONDAY EVENING. THE STRONG WINDS COULD CAUSE 
  DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH 
  PROFILE VEHICLES. 

* WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 
  60 MPH ARE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
754 
WWUS75 KTFX 231051
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
451 AM MDT MON SEP 23 2013

MTZ010-232200-
/O.CON.KTFX.HW.W.0022.130923T1200Z-130924T0600Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
451 AM MDT MON SEP 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  MORNING AND BECOME STRONG BY THIS AFTERNOON. WINDS WILL DIMINISH
  THIS EVENING. THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60
  MPH ARE LIKELY.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-232200-
/O.CON.KTFX.HW.W.0022.000000T0000Z-130924T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
451 AM MDT MON SEP 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED IN THE
  MOUNTAINS AND WILL SPREAD TO THE PLAINS THIS MORNING. WINDS WILL
  DIMINISH AFTER MIDNIGHT. EXPECT DIFFICULT DRIVING CONDITIONS
  FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65
  MPH ARE LIKELY.

* OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND LIGHT SNOW 
  IN THE MOUNTAINS COULD CAUSE POOR VISIBILITIES IN BLOWING 
  SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
450 
WWUS75 KTFX 232002
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
202 PM MDT MON SEP 23 2013

MTZ009-010-048-240600-
/O.CON.KTFX.HW.W.0022.000000T0000Z-130924T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
202 PM MDT MON SEP 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL CONTINUE OVER
  THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WINDS WILL
  DIMINISH THIS EVENING. THE STRONG WINDS WILL CAUSE DIFFICULT
  DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH...WITH GUSTS UP TO 60
  MPH ARE LIKELY.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
662 
WWUS75 KTFX 240224
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MDT MON SEP 23 2013


MTZ009-010-048-240330-
/O.CAN.KTFX.HW.W.0022.000000T0000Z-130924T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
824 PM MDT MON SEP 23 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL CONTINUE TO WEAKEN THROUGH THE REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 22, 11:35 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 22, 11:35 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1135 AM MDT Sun Sep 22 2013

Aviation Section Updated.

.UPDATE...
Minor update to POP/Wx/sky grids through this afternoon. Band of
showers continues to push northeastward across the northwest
portion of the forecast area. Satellite/radar trends would support
this activity continuing a bit longer than previously expected.
Remainder of forecast in the near term appears to be on track. Foltz

&&
.PREV DISCUSSION...
/ISSUED 525 AM MDT Sun Sep 22 2013/
Today through Tuesday...A weather disturbance aloft will move
northeast through the forecast area today. Expect scattered to
numerous showers over southwest Montana with isolated to scattered
showers over the plains. There will be a small threat of
thunderstorms over southwest Montana this afternoon due to weak
instability. Late tonight into Monday morning another weather
disturbance will move through the area. Do not expect much moisture
with this latter disturbance. Strong westerly flow aloft develops
behind the disturbance. Precipitation is expected over the mountains
of the Rocky Mountain Front by late tonight but increasing low
level downslope and a stable airmass should keep the remainder of
the area dry Monday. The flow aloft then backs to the southwest as
an upper trough intensifies near the west coast Monday night into
Tuesday. Moisture will gradually increase over the forecast area
ahead of the upper trough. Monday night any precipitation should be
confined to the mountains but that changes Tuesday as an area of
lift spreads from southwest Montana to central Montana. In
addition low level downslope weakens. Will go with a forecast of
showers likely from the mountains north of Lincoln to the
mountains of Beaverhead County with a chance of showers elsewhere
except over northern Blaine and Hill counties where it should be dry.
As for the high wind watch for the Rocky Mountain Front it still
looks marginal for high winds tonight through Monday so will
continue with the watch. A high wind watch has been issued for
eastern Glacier County as guidance indicates possible high winds
in that area during the day Monday. Blank

Tuesday night through Sunday...Models remain in fair agreement
depicting a significant Autumn storm system to impact the area
Tuesday night through through Thursday as a relatively deep upper
level trough digs into the Western U.S. Tuesday night and closes off
over the northern Great Basin/southern ID on Wednesday.
Precipitation will spread northeast across much of the forecast area
Tuesday night as moist southwest flow aloft ahead of the upper
trough/low combines with increasing lift from an upper level jet and
lower to mid level flow becoming north to northeasterly as low
pressure develops over southern ID/WY. Bulk of the precipitation
looks to occur during the Wednesday/Wednesday night period as the
circulation moves little or elongates to the south of the forecast
area. Model differences become more apparent on Thursday as the GFS
model continues to move the main energy associated with the trough
off to the east quicker than the ECMWF model, which would keep
widespread precipitation over the region through much of the
forecast area through Thursday as the upper level low drifts north
across MT and focuses a greater amount of precipitation over
central/north central MT, The GFS would favor heaviest
precipitation amounts over SW MT. Despite these differences,
widespread significant precipitation is a good bet for at least
the southern two thirds of the forecast area Tuesday night through
Thursday with some areas likely to exceed 1.0 to 1.5 inches of
precipitation over the period. Cooling aloft associated with the
upper low/trough will drop snow levels down to 6000 feet over
western portions of the forecast area by Wednesday morning while
snow levels remain somewhat higher (7000-8000ft) over SW MT
through Wednesday night. By Thursday morning, expect snow levels
down to around 5000 feet across most of the forecast area. Snow
levels could fall as low as 4000 feet for a period early Thursday
morning as the coldest air aloft moves across central MT. This
translates to heavy wet snow at and above mtn pass levels
Wednesday and Thursday with heaviest accumulations Likely in the
Little Belt, Bridger, Gallatin, Madison and Tobacco Root Mtn
Ranges. Temperatures will be in the 40s to low 50s Wednesday and
Thursday at lower elevations with overnight lows in the 30s to
around 40. The area dries out on Friday as the upper level system
lifts out into Canada with westerly flow aloft and broad upper
level ridging bringing warmer and drier conditions for next
weekend. Hoenisch

&&

.AVIATION...
UPDATED 1735Z.
Moist southwest flow aloft continues to spread mid-high level cloud
cover across the region through much of today before flow aloft
shifts to more westerly tonight. A line of showers extending through
KCTB will lift north and dissipate by mid afternoon. A second wave
will push through southwest Montana overnight with scattered
rainshowers. Precipitation rate will remain low, so expect to
maintain VFR conditions.  West winds will increase tonight along the
Rocky Mtn Front and adjacent plains, with peak winds expected Monday
morning. Nutter

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  69  46  65  43 /  40  10  10  10
CTB  66  40  60  36 /  40  10  10  10
HLN  68  45  65  43 /  50  20  10  10
BZN  70  41  66  40 /  30  30  10  10
WEY  57  31  55  30 /  40  40  10  10
DLN  63  39  62  39 /  50  20  10  10
HVR  72  44  68  39 /  40  10  10  10
LWT  67  42  64  39 /  20  30  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Monday morning through Monday evening
Eastern Glacier.

HIGH WIND WATCH from 6 PM MDT this evening through Monday
evening Northern Rocky Mountain Front...Southern Rocky Mountain
Front.

&&

weather.gov/greatfalls
Hazardous weather outlook, Sep 22, 4:39 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
439 AM MDT SUN SEP 22 2013

MTZ009-048-231045-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
439 AM MDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT BEGINNING AT 6 PM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH WIND WATCH WILL CONTINUE IN EFFECT THROUGH MONDAY EVENING.

A STRONG AUTUMN STORM SYSTEM WILL IMPACT THE REGION TUESDAY NIGHT
THROUGH THROUGH THURSDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD
PRECIPITATION ARE EXPECTED OVER MUCH OF NORTH CENTRAL AND SOUTHWEST
MONTANA WITH HEAVY SNOW ACCUMULATIONS LIKELY IN THE MOUNTAINS. THERE
IS STILL SOME UNCERTAINTY IN THE SPECIFIC TRACK OF THIS SYSTEM AND
THE RESULTING AREA OF GREATEST PRECIPITATION...HOWEVER 2 DAY
PRECIPITATION AMOUNTS OF OVER AN INCH ARE MOST LIKELY OVER CENTRAL
MT AND EASTERN PORTIONS OF SOUTHWEST MT. SNOW LEVELS WILL LOWER FROM
WEST TO EAST WITH SIGNIFICANT SNOW ACCUMULATIONS LIKELY AT AND ABOVE
PASS LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-044>047-049>055-231045-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
439 AM MDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG AUTUMN STORM SYSTEM WILL IMPACT THE REGION TUESDAY NIGHT
THROUGH THROUGH THURSDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD
PRECIPITATION ARE EXPECTED OVER MUCH OF NORTH CENTRAL AND SOUTHWEST
MONTANA WITH HEAVY SNOW ACCUMULATIONS LIKELY IN THE MOUNTAINS. THERE
IS STILL SOME UNCERTAINTY IN THE SPECIFIC TRACK OF THIS SYSTEM AND
THE RESULTING AREA OF GREATEST PRECIPITATION...HOWEVER 2 DAY
PRECIPITATION AMOUNTS OF OVER AN INCH ARE MOST LIKELY OVER CENTRAL
MT AND EASTERN PORTIONS OF SOUTHWEST MT. SNOW LEVELS WILL LOWER FROM
WEST TO EAST WITH SIGNIFICANT SNOW ACCUMULATIONS LIKELY AT AND ABOVE
PASS LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010-231045-
EASTERN GLACIER-
439 AM MDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FOR MONDAY THROUGH MONDAY EVENING.

A STRONG AUTUMN STORM SYSTEM WILL IMPACT THE REGION TUESDAY NIGHT
THROUGH THROUGH THURSDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD
PRECIPITATION ARE EXPECTED. THERE IS STILL SOME UNCERTAINTY IN
THE SPECIFIC TRACK OF THIS SYSTEM AND THE RESULTING AREA OF
GREATEST PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.